Anaphylaxis neck increases the risk of suffocation. The amount

Anaphylaxis is a severe allergic reaction that may occur in a child or young adult who is allergic to specific foods, drugs or insect stings. The reaction causes substances to be released into the blood that dilate blood vessels and constrict air passages. Blood pressure falls dramatically and breathing becomes difficult. Swelling of the tongue, face and neck increases the risk of suffocation. The amount of oxygen reaching the vital organs becomes severely reduced. Pupils with anaphylaxis are welcome in School. They will be encouraged to take a full part in all activities in the School, including school trips. The School will work closely with the pupils and parents and individual care plans will be kept for each pupil with anaphylaxis. All pupils will be expected to provide spare prescribed medications to be kept in the Medical Room. Staff will receive regular updates on how to manage pupils with anaphylaxis. Any prescribed medication e.g. antihistamine tablets or preloaded adrenaline pen e.g. Epipen, Ana pen or Min-I-jet will be carried by the pupil at all times. Spare medications will be kept for all pupils in the Medical Room. This is kept in a box in the Medical Room behind the main door. An updated list of pupils with important medical needs is on the shared area under staff/departments/ SEN and Medical. Responsibility: Some schools chose to become nut free. The Anaphylaxis Campaign highlights several problems with this approach. ? It would not be possible to provide an absolute guarantee that the school would be completely nut free, without going through every pupil’s bags and pockets every day ? There could be a risk that allergic children may be led into a false sense of security The Anaphylaxis Campaign argues that there is a strong case that food allergic children will gain a better awareness of their allergies and learn avoidance strategies if they operate in an environment, where allergens may turn up unexpectedly. If they are educated to be vigilant, their growing awareness may pay dividends one day if, for example, a friend offers them a biscuit at a party. If they are used to a nut free environment, they may take the biscuit without thinking. At CLSG a number of pupils have allergies to certain foods, insect stings, and medicines. To minimise the risk of anaphylaxis occurring the school works towards being nut free and allergy aware. Pupils are discouraged from bringing in snacks and foods containing nuts. The success of this policy requires the co-operation of all parents, pupils and school staff. Most severe allergic reactions are the result of ingestion but other reactions can be triggered by touching surfaces, such as computer keyboards, books or a piano, if such surfaces have previously been used by someone who has eaten nut products. Anaphylactic Shock Protocol An anaphylactic episode is a medical emergency. In its most severe form it is life threatening. Each diagnosed pupil with anaphylaxis has a care plan with individual signs and symptoms and management. However, it is possible that a reaction might occur in an undiagnosed pupil. General Signs and Symptoms Any of the following may occur within seconds or minutes after exposure: ? Tingling or numbness around the mouth ? Difficulty swallowing ? Sneezing ? Itching ? Generalised flushing of the skin ? Widespread red, blotchy skin eruption ? Swelling of the tongue, face and neck ? Difficulty breathing ranging from a tight chest to severe difficulty. The casualty may wheeze or gasp for air ? Pounding heart – pulse rapid but weak ? May feel sick or vomit ? Sudden feeling of weakness or floppiness ? May lose consciousness General Management ? DO NOT LEAVE PUPIL ? Contact Reception (0) to get School Nurse ? Observe signs and symptoms continually ? Give antihistamine medication as prescribed ? Sit pupil up to aid breathing ? Treat bronchospasm (wheezing) with inhaler if the pupil has one ? If no signs of recovery and symptoms become worse e.g.: Blotchy skin, pale, drowsiness, difficulty breathing, losing consciousness, administer adrenaline Epipen, Ana pen or Min-Ijet, as directed into the outer side of the thigh, midway between the knee and hip ? If necessary administer 2nd dose of adrenaline 5-10 minutes after the first ? If collapsed or feeling faint lie down, raise legs and DO NOT SIT UP AGAIN UNTIL PARAMEDICS ARRIVE. If unconscious lay on side in recovery position. Check for signs of breathing and commence CPR if necessary ? Dial 999 for an ambulance and inform emergency services of anaphylactic shock ? Note times of administration of any medication ? Await ambulance, escort to hospital, contact parents. Put used adrenaline injectors in sealed box with any other used medication and take to hospital with the pupil Anyone who has had an anaphylactic reaction and has had adrenaline MUST go to hospital. Updated June 2016

x

Hi!
I'm Dianna!

Would you like to get a custom essay? How about receiving a customized one?

Check it out